A little over a year ago a new rheumatologist told me fibromyalgia (previously dx'd 10+ yrs before) was probably the source of the new problems, and advised me to reduce my Plaquenil to 200mg per day, which I did. about
4-6 wks later I ended up in a horrible flare. My PC referred me to another rheumy who advised me to get back on the 400 mg and stay on it. He also said it would have taken 4-5 weeks to feel the symptoms resurge after reducing the dose in the first place.
When I thought back on things, I realized that there were beginning signs of oncoming flare after about 2-3 wks of the half dose. I just hadn't bothered to add up all the little signs. You know how it is - you get used to discomfort, pain and fatigue and try to keep in UNDER the radar of your days. Anyway - sounds to me like perhaps you're dealing with the same thing. You say your dermatologist told you to reduce your Plaquenil dose - did he say why? I wonder what your rheumatologist would say, assuming he/she is the one who Rx'd it?
I have the same indicators you mentioned (+ANA, slightly +RF, high CRP - with a dx of UCTD- and overlapping symptoms). I was amazed at how little I thought the Plaquenil was doing - still had fatigue and pain and all the rest, but now I can't imagine where I'd be without it. Just cutting the dose in half showed me how much it really was helping. Hope you feel better soon.